Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2014, 9:57 PM MDT for 5 counties in North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 9:57 PM MDT (03:57 UTC)
- Expired
- May 26, 2014, 11:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dunn County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 137 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS53 KBIS 270357
SVRBIS
NDC025-057-059-065-089-270500-
/O.NEW.KBIS.SV.W.0018.140527T0357Z-140527T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM MDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
WESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
STARK COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 1100 PM MDT/MIDNIGHT CDT/
* AT 1055 PM CDT/955 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF ROSEGLEN TO 11 MILES
NORTH OF RICHARDTON TO 6 MILES NORTHWEST OF SOUTH HEART...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DICKINSON...BEULAH...SOUTH HEART...ZAP...TAYLOR...GLADSTONE...
RICHARDTON...HEBRON...HAZEN...GLEN ULLIN...LEFOR AND DICKINSON
REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4697 10323 4698 10300 4726 10262 4759 10226
4738 10138 4680 10170 4665 10268
TIME...MOT...LOC 0356Z 300DEG 26KT 4753 10193 4703 10224
4691 10308
HAIL...0.75IN
WIND...60MPH
$$
SIMOSKO/AYD3 follow-up statements
680
WWUS53 KBIS 270412
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1112 PM CDT MON MAY 26 2014
NDC025-057-059-065-089-270500-
/O.CON.KBIS.SV.W.0018.000000T0000Z-140527T0500Z/
MERCER ND-OLIVER ND-STARK ND-MORTON ND-DUNN ND-
1012 PM MDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN...NORTHWESTERN MORTON...STARK...WESTERN OLIVER AND MERCER
COUNTIES UNTIL 1100 PM MDT/MIDNIGHT CDT/...
AT 1110 PM CDT/1010 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 14 MILES NORTHEAST OF ZAP TO 6 MILES NORTHWEST
OF HEBRON TO SOUTH HEART...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEULAH...TAYLOR...GLADSTONE...RICHARDTON...HEBRON...HAZEN...GLEN
ULLIN...LEFOR AND DICKINSON REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4698 10300 4723 10238 4759 10226 4738 10138
4680 10170 4665 10268 4697 10323
TIME...MOT...LOC 0411Z 300DEG 26KT 4748 10179 4698 10210
4686 10294
HAIL...0.75IN
WIND...60MPH
$$
SIMOSKO901
WWUS53 KBIS 270423
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 PM CDT MON MAY 26 2014
NDC025-057-059-065-089-270500-
/O.CON.KBIS.SV.W.0018.000000T0000Z-140527T0500Z/
MERCER ND-OLIVER ND-STARK ND-MORTON ND-DUNN ND-
1123 PM CDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN...NORTHWESTERN MORTON...STARK...WESTERN OLIVER AND MERCER
COUNTIES UNTIL MIDNIGHT CDT/1100 PM MDT/...
AT 1118 PM CDT/1018 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 12 MILES NORTHWEST OF HAZEN TO HEBRON TO SOUTH
HEART...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEULAH...GLADSTONE...RICHARDTON...HEBRON...HAZEN...GLEN ULLIN...LEFOR
AND DICKINSON REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4698 10300 4718 10229 4754 10209 4738 10138
4680 10170 4665 10268 4697 10323
TIME...MOT...LOC 0423Z 300DEG 26KT 4744 10168 4693 10204
4682 10291
HAIL...0.75IN
WIND...60MPH
$$
SIMOSKO/AYD736
WWUS53 KBIS 270440
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1140 PM CDT MON MAY 26 2014
NDC025-057-059-065-089-270500-
/O.CON.KBIS.SV.W.0018.000000T0000Z-140527T0500Z/
MERCER ND-OLIVER ND-STARK ND-MORTON ND-DUNN ND-
1140 PM CDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN...NORTHWESTERN MORTON...STARK...WESTERN OLIVER AND MERCER
COUNTIES UNTIL MIDNIGHT CDT/1100 PM MDT/...
AT 1135 PM CDT/1035 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTH OF HAZEN TO 6 MILES EAST OF
HEBRON TO 7 MILES SOUTH OF DICKINSON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN AND LEFOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES. ALTHOUGH
A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4698 10300 4709 10218 4750 10195 4738 10138
4680 10170 4665 10268 4697 10323
TIME...MOT...LOC 0440Z 300DEG 26KT 4738 10152 4687 10188
4676 10275
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO/AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:53 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 26, 8:53 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 953 PM CDT MON MAY 26 2014 .UPDATE... ISSUED AT 953 PM CDT MON MAY 26 2014 THE 01 UTC HRRR SUGGESTS THAT THE SUPERCELL ACROSS DUNN COUNTY AND MULTI CELL CLUSTERS ACROSS SOUTHEAST MCKENZIE AND BILLINGS COUNTIES AS OF 245 UTC WILL CONTINUE TO PROPAGATE SOUTHEAST OVER THE NEXT TWO TO FOUR HOURS...POTENTIALLY INTO THE BISMARCK/MANDAN AREA...DICKINSON...MOTT AND GLEN ULLIN. GIVEN INSTABILITY AND SHEAR PROFILES SUPPORTIVE OF CONTINUED ORGANIZED CONVECTION...AND A WEAK LOW LEVEL JET...FOLLOWED CLOSELY TO HRRR FOR POPS. WILL ALSO HAVE TO MONITOR THE CLUSTER OF STORMS NEAR THE INTERNATIONAL BORDER. ADDED A SEVERE MENTION FOR ALL POPS THROUGH 06 UTC TONIGHT FOR NOW AND WILL RE-EVALUATE LATER. UPDATE ISSUED AT 636 PM CDT MON MAY 26 2014 THIS UPDATE TO FOCUS IN THUNDERSTORMS ACROSS THE NORTHWEST. TRIMMED POPS SOUTH AND EAST FOR THE EVENING AND LOWERED CLOUDS ALSO. UPDATE ISSUED AT 518 PM CDT MON MAY 26 2014 SEVERAL STRONG THUNDERSTORMS ARE IMPACTING NORTHWEST NORTH DAKOTA AND ADDED LARGE HAIL TO THE WEATHER GRIDS FOR SEVERAL HOURS EARLY THIS EVENING. OTHERWISE WILL CONTINUE TO UPDATE POPS THROUGH THE EVENING WITH THE LINE AS IT MOVES EAST. && .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 252 PM CDT MON MAY 26 2014 THE MAIN FORECAST CHALLENGE WILL BE THE CONVECTIVE POTENTIAL OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...AND AGAIN OVER WESTERN AND CENTRAL NORTH DAKOTA TUESDAY. CONVECTION IS ALREADY FIRING OVER NORTHEASTERN MONTANA ALONG A SURFACE TROUGH. THE ENVIRONMENT IS CHARACTERIZED BY SFC-BASED CAPE AROUND 1400 J/KG AND 0-6 KM WIND SHEAR AROUND 40 KNOTS. SOME OF THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON AS THEY MOVE INTO NORTHWESTERN NORTH DAKOTA...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ADDED SEVERE MENTION TO THE NORTHWESTERN ZONES FOR LATER THIS AFTERNOON AND EVENING AS A RESULT. ONGOING CONVECTION IS EXPECTED TO SLOWLY MOVE EAST INTO CENTRAL NORTH DAKOTA TONIGHT. HOWEVER...THUNDERSTORM INTENSITY SHOULD DECREASE AS THE BOUNDARY LAYER STABILIZES DUE TO LOSS OF DAYTIME HEATING. BY TUESDAY...THE SURFACE TROUGH IS PROGGED TO STALL OVER CENTRAL NORTH DAKOTA. INCREASING MUCAPE VALUES AROUND 1500 J/KG COMBINED WITH A WEAK UPPER WAVE WILL GENERATE CHANCE TO LIKELY POPS OVER CENTRAL NORTH DAKOTA TUESDAY AFTERNOON. HOWEVER...IT LOOKS LIKE THE BEST DEEP LAYER SHEAR WILL LIFT NORTH INTO CANADA TUESDAY AFTERNOON. GIVEN THE MARGINAL DEEP LAYER SHEAR...REMOVED SEVERE MENTION FROM TUESDAY'S FORECAST...CONSISTENT WITH THE LATEST SPC DAY 2 OUTLOOK. HOWEVER...STRONG THUNDERSTORMS WILL STILL BE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 252 PM CDT MON MAY 26 2014 FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE WARM TEMPERATURES WEDNESDAY AND THURSDAY FOLLOWED BY A COOL DOWN FRIDAY THROUGH THE WEEKEND...ALONG WITH CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY...AND FOR PORTIONS OF THE AREA FRIDAY. FOR TUESDAY EVENING...UPPER LEVEL LOW PRESSURE SYSTEMS OVER NORTHERN TEXAS AND THE PACIFIC NORTHWEST WITH AN UPPER LEVEL RIDGE EXTENDING FROM THE DESERT SOUTHWEST NORTHEAST INTO THE CENTRAL PLAINS. POSSIBLE STRONG TO SEVERE CONVECTION FROM TUESDAY AFTERNOON WILL BE ONGOING OR EXITING OVER MY EASTERN COUNTIES TUESDAY EVENING AS AN EMBEDDED S/WV IMPULSE TRACKS EAST ACROSS NORTH DAKOTA. RIDGE AXIS BUILDS NORTH ACROSS THE DAKOTAS LATER TUESDAY NIGHT INTO WEDNESDAY MORNING...AND SHOULD ACT TO STEER ANY OTHER EMBEDDED WAVES NORTHERLY ACROSS EASTERN MONTANA...PERHAPS GRAZING WEST OR NORTH CENTRAL NORTH DAKOTA DURING THE AM HOURS. WE ARE THEN VERY MUCH CAPPED DURING THE DAY WEDNESDAY WITH STRONG SOUTHERLY FLOW/WAA ACROSS THE REGION. BEST CHANCES FOR STORMS WEDNESDAY NIGHT WILL BE ACROSS THE WEST CLOSER TO SOUTHWESTERLY FLOW ALOFT AND NEAR A SFC TROUGH NEARING THE MT/ND BORDER. SFC TROUGH MOVES SLOWLY EAST ACROSS WESTERN INTO CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT...AND WILL BE THE FOCUS FOR DIURNALLY DRIVEN THUNDERSTORMS...SOME POTENTIALLY SEVERE GIVEN THE INSTABILITY ADVERTISED. MID LEVEL SUPPORT UNCERTAIN. ANOTHER ROUND OF STORMS POSSIBLE OVER MY SOUTHEAST ON FRIDAY AS THE SFC TROUGH STALLS ACROSS THE FAR SOUTH CENTRAL...NORTHEAST THROUGH THE JAMES AND RED RIVER VALLEYS. UNCERTAINTY RAMPS UP FOR THE COMING WEEKEND AND INTO EARLY NEXT WEEK...WITH MODELS DISAGREEING ON THE EVOLUTION OF AN AREA OF UPPER LEVEL LOW PRESSURE DEVELOPING OVER THE DESERT SOUTHWEST AND THE TIMING AND TRACK OF THIS FEATURE AS IT IS EVENTUALLY EJECTED NORTH AND EAST. WHICHEVER MODEL VERIFIES...COOLER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND...AND EVENTUALLY WILL SEE PRECIPITATION CHANCES INCREASE AS THE LOW APPROACHES AND MOVES THROUGH THE REGION. ALLBLEND MODEL GUIDANCE WAS USED FOR NOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 953 PM CDT MON MAY 26 2014 ADDED TEMPO GROUPS FOR KDIK AND KBIS FOR LATE THIS EVENING AS STORMS CURRENTLY TO THE NORTH AND WEST OF THE TERMINALS ARE EXPECTED TO CONTINUE TO MOVE SOUTHEAST. THREAT OF THUNDERSTORMS BECOMES MORE NUMEROUS AGAIN BETWEEN KMOT-KBIS AND EAST AFTER 16Z TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...TM LONG TERM...NH AVIATION...AYD
Hazardous weather outlook, May 26, 8:58 PM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 958 PM CDT MON MAY 26 2014 NDZ004-012-280300- BOTTINEAU-MCHENRY- 958 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE... BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL TO PING PONG BALL SIZE...DAMAGING WINDS TO 60 MPH...ISOLATED TORNADOES AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-017-280300- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 958 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT ACROSS NORTHWEST NORTH DAKOTA. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ003-005-011-013-018>022-031>035-040>045-280300- RENVILLE-ROLETTE-WARD-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX- 958 PM CDT MON MAY 26 2014 /858 PM MDT MON MAY 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA LATE THIS EVENING AND INTO THE EARLY OVERNIGHT. SOME STORMS COULD BE SEVERE WITH LARGE HAIL TO PING PONG BALL SIZE...DAMAGING WINDS TO 60 MPH...ISOLATED TORNADOES AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ023-025-036-037-046>048-050-051-280300- WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 958 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
In the hours before
Local storm report, May 26, 7:04 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 5 S WATFORD CITY 47.73N 103.28W
05/26/2014 MCKENZIE ND 911 CALL CENTER
OIL FIELD MAN CAMP 5 MILES SOUTH OF WATFORD CITY STRUCK
BY TORNADO. NEAR MILE POST 136 ON U.S. HIGHWAY 85.
ESTIMATED 15 TRAILERS SEVERELY DAMAGED. NO WORD ON
INJURIES OR DEATHS.
&&
JP MARTINLocal storm report, May 26, 8:35 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 5 E GRASSY BUTTE 47.39N 103.14W
05/26/2014 M0.88 INCH MCKENZIE ND CO-OP OBSERVER
HAIL LASTED FOR 10 MINUTES.
&&
ABELINGSpecial weather statement, May 26, 8:49 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 949 PM CDT MON MAY 26 2014 NDZ004-270330- BOTTINEAU- 949 PM CDT MON MAY 26 2014 ...SPECIAL WEATHER STATEMENT... AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 8 MILES EAST OF SHERWOOD...OR 48 MILES WEST OF BOTTINEAU...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANTLER... WESTHOPE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4901 10094 4880 10109 4891 10149 4900 10150 TIME...MOT...LOC 0249Z 287DEG 20KT 4900 10145 ABELING
Special weather statement, May 26, 9:13 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 PM CDT MON MAY 26 2014
NDZ004-270400-
BOTTINEAU-
1013 PM CDT MON MAY 26 2014
...SPECIAL WEATHER STATEMENT...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF WASKADA...OR 20
MILES NORTHWEST OF BOTTINEAU...MOVING EAST AT 20 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOTTINEAU...
SOURIS...
CARBURY...
LAKE METIGOSHE STATE PARK...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4900 10018 4878 10018 4875 10019 4874 10019
4894 10084 4901 10084
TIME...MOT...LOC 0313Z 287DEG 19KT 4902 10075
ABELINGSpecial weather statement, May 26, 9:26 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1026 PM CDT MON MAY 26 2014
NDZ004-270430-
BOTTINEAU-
1026 PM CDT MON MAY 26 2014
...SPECIAL WEATHER STATEMENT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WESTHOPE TO 7 MILES SOUTHWEST OF WESTHOPE...AND MOVING SOUTHEAST AT
25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WESTHOPE...
NEWBURG...
LANDA...
ROTH...
RUSSELL...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4877 10061 4863 10098 4884 10130 4901 10115
4901 10092
TIME...MOT...LOC 0326Z 321DEG 20KT 4898 10105 4885 10115
ABELINGLocal storm report, May 26, 9:51 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1051 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 9 WSW MANNING 47.20N 102.95W
05/26/2014 E60 MPH DUNN ND PUBLIC
&&
AJThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:46 PM MDT | Tornado Warning | BIS | McKenzie | 29 min |
| May 26, 6:59 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 61 min |
| May 26, 7:12 PM MDT | Tornado Warning | BIS | McKenzie | 33 min |
| May 26, 7:14 PM MDT | Tornado Warning | BIS | Dunn, McKenzie | 31 min |
| May 26, 7:42 PM MDT | Tornado Warning | BIS | Dunn, McKenzie | 33 min |
| May 26, 7:57 PM MDT | Areal Flood Advisory | BIS | McKenzie, Williams | 5 hr |
| May 26, 8:01 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 59 min |
| May 26, 8:02 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 58 min |
| May 26, 8:49 PM MDT | Special Weather Statement | BIS | Bottineau | 41 min |
| May 26, 8:58 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 62 min |
| May 26, 9:13 PM MDT | Special Weather Statement | BIS | Bottineau | 47 min |
| May 26, 9:26 PM MDT | Special Weather Statement | BIS | Bottineau | 64 min |
| May 26, 9:32 PM MDT | Tornado Warning | BIS | Dunn | 28 min |
| May 26, 10:00 PM MDT | Special Weather Statement | BIS | Rolette | 45 min |
| May 26, 10:21 PM MDT | Special Weather Statement | BIS | Rolette | 39 min |
| May 26, 10:53 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Mercer, Morton, Oliver, Stark | 67 min |
| May 26, 11:09 PM MDT | Special Weather Statement | BIS | Pierce | 51 min |
| May 26, 11:14 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Slope, Stark | 61 min |
| May 27, 11:19 AM MDT | River Flood Warning | BIS | McKenzie, Williams | 11 days |
| May 27, 1:39 PM MDT | Special Weather Statement | BIS | McIntosh | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.